Thunderstorm Wind, Texas
- When
- August 14, 1:35 PM CST
- Where
- Texas County, Pine Crest
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.100, -91.667
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 6:04 AM CST, 7 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 704 AM CDT SUN AUG 14 2005 .DISCUSSION... ONCE AGAIN MAIN FORECAST CONCERN WILL DEAL WITH PRECIP CHANCES AND AMOUNTS...ALONG WITH TEMPERATURES. HARD TO EXACTLY DETERMINE WHERE THE SURFACE BOUNDARY IS EARLY THIS MORNING WITH ALL OF THE CONVECTION WHICH HAS OCCURRED TONIGHT. BEST GUESS IS ALONG A LINE ROUGHLY FROM PARSONS KANSAS...TO OSAGE BEACH...TO JUST NORTH OF THE ST. LOUIS METRO AREA. THE 850 MB FRONT LOOKS TO BE DISPLACED TO THE NORTH OF THE SURFACE BOUNDARY BY ABOUT 50 TO 100 MILES. UPPER FLOW REMAINS FROM THE SOUTHWEST WITH SUBTLE UPPER WAVES MOVING TOWARD THE FORECAST AREA. ANOTHER BATCH OF SHOWERS WITH EMBEDDED THUNDER STRETCHED FROM SOUTHEAST KANSAS INTO EASTERN OKLAHOMA. THIS ACTIVITY WAS FOUND ALONG THE AXIS OF A 30 KT JET AT 850MB. TEMPERATURES WILL BE TRICKY TODAY AS THE MODELS SHOW THE SURFACE BOUNDARY PUSHING FURTHER SOUTH INTO THE FORECAST AREA. MUCH OF THE AREA WILL HAVE EXTENSIVE PRECIPITATION AND CLOUD COVER. HOWEVER...IF SOME SUN CAN PEEK OUT OF THE CLOUDS ACROSS SOUTH-CENTRAL MISSOURI THAT AREA COULD WARM TO NEAR 90 DEGREES. A TIGHT TEMPERATURE GRADIENT WILL SET UP ACROSS THE FORECAST AREA...WITH HIGHS POSSIBLY ONLY REACHING THE MIDDLE 70S ACROSS OUR NORTHWESTERN COUNTIES. BOTH THE GFS AND NAM SHOW GOOD MOISTURE TRANSPORT INTO THE BOUNDARY FROM THE SOUTHWEST TODAY. IN ADDITION...UPPER JET TO THE NORTH MAY STILL BRING SOME ENHANCEMENT TO LIFTING DUE TO ENTRANCE REGION EFFECTS. GOING WITH 70 TO 80 PERCENT POPS GENERALLY ALONG AND NORTH OF THE I-44 CORRIDOR TODAY...TRENDING DOWN TO 50 POPS ACROSS FAR SOUTH-CENTRAL MISSOURI. IF THE WARMER TEMPERATURES DEVELOP ACROSS SOUTH-CENTRAL MISSOURI THIS AFTERNOON...MLCAPES WOULD APPROACH 2000 J/KG. THIS WOULD BRING AN ISOLATED THREAT OF SOME STRONG WIND GUSTS WITH ANY STORMS THAT DEVELOP. AGAIN GOING WITH LIKELY POPS EVERYWHERE TONIGHT WITH 850MB BOUNDARY NEARLY STATIONARY ACROSS THE FORECAST AREA...AND SOUTHWEST MOIST FLOW CONTINUING TO CONVERGE INTO THIS FEATURE. ON MONDAY...MUCH OF THE SAME CONDITIONS WILL EXIST AS THE 850MB FRONT IS NOT GOING ANYWHERE FAST. DID ADD LOCALLY HEAVY RAIN WORDING TO THE ZONES THROUGH MONDAY...AS PW VALUES ALONG THE BOUNDARY WILL BE AROUND 2 INCHES. WILL HIGHLIGHT THE POSSIBILITY OF MINOR FLOODING TODAY IN THE HWO ACROSS LOCATIONS WHICH RECEIVED THE HEAVIER RAINFALL ON SATURDAY(MAINLY FAR WEST AND NORTH). SINCE IT HAS BEEN SO DRY NOT EXPECTING WIDESPREAD SIGNIFICANT FLOODING. HOWEVER THIS WILL NEED CONTINUED MONITORING BY LATER SHIFTS. DID LOWER HIGH TEMPERATURES FURTHER FOR MONDAY AND TUESDAY...DUE TO THE EXPECTED CLOUD COVER DURING THE FIRST PART OF THE WEEK. THE GFS STILL HINTS AT THE 850MB BOUNDARY LINGERING ON TUESDAY...SO KEPT 40 POPS AREAWIDE FOR NOW. NO SIGNIFICANT CHANGES MADE TO THE REMAINDER OF THE EXTENDED PERIOD. SAW .AVIATION... FOR THE 12Z TAFS... BAND OF SHOWERS EXTENDING ALONG INTERSTATE 44 CORRIDOR THIS MORNING HAS PROMPTED TEMPO TO PREDOMINANT RAIN AT JOPLIN AND SPRINGFIELD TAF SITES. WILL CARRY VICINITY SHOWERS THROUGH THE AFTERNOON WITH MVRF CEILINGS AS PRECIP ASSOCIATED WITH SHORTWAVE OVER SOUTHERN OK RIDES NORTHEAST ALONG THE FRONT. STRATUS DECK OVER WEST CENTRAL/CENTRAL MO WILL LIKELY WORK ITS WAY SOUTH AS FRONT SAGS INTO SOUTHERN MISSOURI. SO WILL CARRY IFR CEILINGS WITH LIGHT RAIN FROM THIS EVENING THROUGH THE NIGHT. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT SUN AUG 14 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 111 PM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS LIKELY REGION WIDE...WITH MARGINALLY SEVERE STORMS POSSIBLE. AREAS AFFECTED AND TIMING: STORMS PRODUCING WINDS TO 60 MPH ARE POSSIBLE SOUTH OF A BRANSON TO AVA TO EMINENCE LINE INTO THE EARLY EVENING. DISCUSSION: THE REMNAINTS OF A CLUSTER OF THUNDERSTORMS THAT DEVELOPED OVER OKLAHOMA WILL CONTINUE TO MOVE NORTHEAST INTO SOUTHERN MISSOURI THIS AFTERNOON. THE ATMOSPHERE OVER SOUTH CENTRAL MISSOURI REMAINS UNSTABLE...ALLOWING A FEW OF THE STORMS TO PRODUCE WINDS TO 60 MPH. ADDITIONAL THUNDERSTORMS OVERNIGHT ARE LIKELY TO PRODUCE MODERATE TO HEAVY RAINFALL. DUE TO THE DRYNESS OF THE GROUND...FLOODING IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL EXTEND ALONG INTERSTATE 44...LEADING TO CONTINUED THUNDERSTORM DEVELOPMENT INTO TUESDAY. THE RISK FOR SEVERE STORMS IS LOW...HOWEVER...MODERATE TO HEAVY RAINFALL IS POSSIBLE. DUE TO THE ANTICIPATED REPEAT STORM ACTIVITY OVER THE SAME AREA...THERE IS A CHANCE THAT SOME LOCALIZED FLOODING MAY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...THOUGH SPOTTERS ARE URGED TO REPORT ANY WIND DAMAGE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1114 AM CDT SUN AUG 14 2005 MOZ103-104-141745- STONE-TANEY- 1114 AM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ADVISORY FOR STONE AND TANEY COUNTIES UNTIL 1245 PM CDT... AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS CONTAINING WIND GUSTS UP TO 50 MPH ALONG A LINE EXTENDING FROM CASSVILLE TO BERRYVILLE TO 24 MILES SOUTH OF GREEN FOREST...AND MOVING NORTHEAST AT 35 MPH. THE LINE OF STORMS WILL MOVE ACROSS TABLE ROCK LAKE AND LAKE TANEYCOMO BETWEEN 1130 AM AND 1230 PM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SAFE HARBOR IMMEDIATELY. WIND GUSTS AROUND 50 MPH WILL RAPIDLY GENERATE VERY ROUGH CONDITIONS ON THE LAKES. BROWNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT SUN AUG 14 2005 MOZ105-141900- OZARK- 1258 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 200 PM CDT... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF AVA TO 10 MILES SOUTHWEST OF GAINESVILLE TO 14 MILES SOUTH OF BULL SHOALS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF AVA TO 12 MILES NORTH OF BULL SHOALS TO 14 MILES SOUTH OF BULL SHOALS...AND MOVING NORTHEAST AT 30 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. BOATERS ON BULL SHOALS LAKE SHOULD SEEK SAFE HARBOR UNTIL THE STORMS PASS. WINDS AROUND 50 MPH WERE REPORTED ACROSS SOUTHERN TANEY COUNTY AS THESE STORMS PASSED. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 4 NE PROTEM 36.57N 92.80W
08/14/2005 TANEY MO PUBLIC
THUNDERSTORM WINDS DOWNED SEVERAL TREE LIMBS.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 2 N ROCKBRIDGE 36.81N 92.42W
08/14/2005 OZARK MO PUBLIC
TREE DOWN BLOCKING HIGHWAY N.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 18 SE AVA 36.77N 92.42W
08/14/2005 DOUGLAS MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES
ACROSS SOUTHERN SECTIONS OF RURAL DOUGLAS COUNTY.
CRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG WILLOW SPGS 37.00N 91.97W
08/14/2005 HOWELL MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE ON A MOBILE
HOME.
CRAMERThe Springfield radar (KSGF), 154 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470087.